My mother and two sisters had hypothyroidism. They have all passed away. Around 29 years ago my doctor put me on 75 micrograms of levothyroxine. I have never seen a specialist or had a referral and my dose has never been changed. Yet he says the dose is one of the things that he has got right. I suffer terribly from the effects of the thyroid problem the most unbearable being the cold feet and hands and my legs burning with cold even when the house is well heated. I cannot sleep well and have to get up when it is too painful I get so irritable. My son says I should ask for a referral to a specialist which I have never had offered. I am frightened of upsetting my doctor who is in his sixties and very kind. I have been a nurse all my life up until the 1980s so am a little fearful of doctors.
I am not sure if my health might be improved if the dose were different. I am told my heart is healthy. Should I continue to have this temperature control problem or is it possible levothyroxine can help with this at the right dose. Do we all suffer this burning cold feet sensation at times?
Thank you all and God bless.